# SDR TRBA2011F00001

- Difficulty date: October 7, 2011
- Submitted: October 14, 2011
- Operation: Air carrier
- Aircraft: N499AT
- Make and model: Aerosp ATR 72-212A
- Aircraft serial: 499
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Odor
- Location: Cabin
- Stage of operation: AP
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

DURING APPROACH, A "FUNNY" ODOR WAS NOTICED IN THE COCKPIT, SMELLED LIKE BURNED COFFEE.  UPON LANDING ROLL, F/A NR1 REPORTED A STRONG ODOR OF BURNING PLASTIC, STRONGER IN 17C, NO SMOKE OR OTHER INDICATION OTHER THAN ODOR.  AN EMERGENCY DECLARED.  ACFT REMOVED FROM SERVICE.  INVESTIATED RT SIDEWALL AND BOTH CEILING LIGHTS AND BALLASTS FROM ROWS 10 TO 17 FOR BURNED CONNECTORS OR OTHER OBVIOUS DEFECTS.  AFT CEILING LIGHT SOCKET AT ROW 13C HAS BEEN REPLACED AT SOME POINT AND ASSY ROWS 11 AND 13 CEILING LIGHTS ON RT SIDE WERE DIM AND FLASH WITH MULTIPLE BULBS.  THE ODOR HAS NOT BEEN REPRODUCED BUT WAS PRESENT WHEN THE PLANE WAS MET AT THE RUNWAY.  THE ACFT WAS RUN SEVERAL TIMES BUT NO SMOKE, ODOR WAS REPRODUCED IAW ATR 72-00-00.  THE ACFT WAS RETURNED TO SERVICE.
